Monday July 16th 2018

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

The Morphine Withdrawal Timeline Chart

Duration of Morphine Withdrawal

Morphine is a strong opiate pain killer used for relieving chronic, excruciating pain. However, daily use of morphine may lead you to developing a dependence on – or even worse – an addiction to morphine. When you become morphine-dependent, you’ll experience withdrawal symptoms when you stop taking morphine.

How long do these withdrawal symptoms from morphine last?
What can you expect?
How are they treated?

The Morphine Withdrawal Timeline Chart

Embed this infographic to your website

Find the answers in our infographic. If you have any questions, feel free to post them in the comments section at the end.

Morphine Withdrawal Timeline

Morphine withdrawal symptoms occur right after your last dose has worm off, and they can last from several day to few weeks. Generally, morphine withdrawal is like a bad flu. The worst symptoms appear 2 -4 days after quitting the drug. After the first week, the symptoms gradually become less and less intense.

Below is a detailed timeline of morphine withdrawal symptoms to easily assist you in predicting a general timeline of symptoms during this difficult period:

0-48 hours after the last morphine dose:

Trusted Helpline
Help Available 24/7
1-888-882-1456 Who Answers?
HOW OUR HELP LINE WORKS
For those seeking addiction treatment for themselves or a loved one, the AddictionBlog.org helpline is a private and convenient solution. Caring advisors are standing by 24/7 to discuss your treatment options.
Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit (IP: 17.58.96.248) will be answered by American Addiction Centers (AAC) or a paid sponsor.
PRIVACY GUARANTEED
  • Abdominal cramps
  • Anxiety
  • Chills
  • Cravings
  • Dizziness
  • Insomnia
  • Irritability
  • Loss of appetite
  • Muscle & body aches
  • Nausea
  • Nausea
  • Panic attacks
  • Restlessness
  • Sweating

3-5 days after the last morphine dose:

  • Anxiety
  • Cravings
  • Depression
  • Heart palpitations
  • Mild nausea
  • Sleep disorders

5-7 days after the last morphine dose:

  • Anxiety
  • Cravings Stabilization
  • Depression
  • Irritability
  • Mood swings
  • Sleep disorders

Week 2 Morphine Withdrawal Symptoms:

  • Feeling better
  • Sleep disorders

How Long To Withdraw From Morphine?

The length of morphine withdrawal varies from individual to individual. Furthermore, symptoms that manifest vary from person-to-person. Sometimes all symptoms may appear, sometimes not. So, keep in mind that there’s no fixed timeframe period for morphine withdrawal. Nor does withdrawal affect all people the same way.

Some morphine users may undergo post-acute withdrawal symptoms (PAWS) that can last for several months after initial withdrawal. Morphine PAWS include:

  • Anxiety
  • Irritability
  • Depression
  • Fatigue

The Safest Way to Withdraw from Morphine

So, how to withdrawal from morphine safely? The most secure way to treat morphine withdrawal is under medical supervision, where you can get the best support. Doctors will assess and supervise medications that can address withdrawal symptoms as they occur. Furthermore, you’ll get the psychological and emotional support that you need.

Don’t lose hope!

There’s always a way forward through drug dependence.

Morphine Withdraw Timeline Questions

Are you or a loved one suffering from the debilitating effects of morphine?

Don’t wait! Call 1-877-736-5384 to find help for yourself or someone you love today.

Still got questions? Please leave them in the comments section below. We will try to respond promptly and personally.

Reference Sources: Medline Plus: Morphine Sulfate Injection
NCBI: History of Medication-Assisted Treatment for Opioid Addiction
Medline Plus: Opiate Withdrawal
NIH: Opioid Dependence Treatment Guidelines
NIH: Drugs for Opioid Detox
WHO: Treatment for Opioid Dependence

Leave a Reply

11 Responses to “The Morphine Withdrawal Timeline Chart
Sharon
8:07 pm December 4th, 2017

I am a 63 yr old woman who has taken 100mg of morphine sulfate a day for 14 yrs. I tried going cold turkey and I thought I would die. I hurt all over and had restless legs really bad. I also have COPD so I ended up going back on them. Is it more dangerous for someone my age to go cold turkey?

Lydia @ Addiction Blog
6:21 pm December 7th, 2017

Hi Sharon. Opioid withdrawal is hard to overcome. Because of this, experts clam that the safest way to end morphine is by slowly reducing the daily dose. I suggest that you consult with a doctor that can help you plan an individualized tapering schedule. Also, download our free e-book ‘How To Quit Opioid Painkillers’ to get a better understanding here: http://addictionblog.org/ebooks/how-to-quit-opioid-painkillers/

Donna
7:48 am December 12th, 2017

I have a morphine pain pump in my back. Is this going to affect my body the same as if I was taking it another way? I am so scared, maybe I should have it removed!

Lydia @ Addiction Blog
2:40 pm December 15th, 2017

Hi Donna. I suggest that you consult with your doctor about this.

mark
2:18 am January 20th, 2018

I was prescribed (long acting) morphine tablets (10mg) and have been on them for about a month taking 1 pill a day for acute pain. I have skipped days when the pain isn’t so bad. I’m trying to stop using them because I’m concerned about addiction. How bad is my withdrawal likely to be?

Thanks

Lydia @ Addiction Blog
3:32 pm January 22nd, 2018

Hi Mark. Withdrawal is different for each individual depending from many factors such as metabolism, general health, frequency and dosage of use, etc. I suggest that you download our free quiude ‘How To Quit Opioid Painkillers’ to learn more about the whole process and treatment options: http://addictionblog.org/ebooks/how-to-quit-opioid-painkillers/

Teresa
4:12 am February 6th, 2018

Hello, I suffer from chronic pain due to a severe spine problem. I was on immediate and extended morphine for many many years until I a recent unforseen change. My question has to do with my teeth. They started chipping away, falling out until I’ve been left with barely anything to eat normal food with. Could this be something morphine caused? I just don’t understand it. P.S. I’m glad I’m no longer on that stuff, I call it a “demon”. Thank you guys for caring and helping people.

Lydia @ Addiction Blog
3:00 pm February 14th, 2018

Hi Teresa. Long-term morphine use may cause teeth decay. I suggest that you consult with a dentist.

Lorraine
6:02 pm February 14th, 2018

My son has been a herein addict for sometime, he has overdose numerous times has gone to detox, will not do rehab. He decided he wants to go on Methadone, he was trying to get into a detox program but there was no beds available he tells me. He is a liar, he recently stole money from me and when confronted really did not care. Unfortunitly, he lives with me for now. I have been patience with him over the past 12 years of all his addictions, jail time etc. I just do not know if anything is going to really work for him. Should I just give up? Kick him out and tell him not to come back until he is clear and sober? Have nothing to do with him? His Father took this approach and has a great life with his wife. I am sure he hurts but he has no contact with his son. Should I have done this?

Very frustrated

Lydia @ Addiction Blog
3:29 pm February 15th, 2018

Hi Lorraine. First, you need to work on yourself, and stop being codependent. Our contributor, speaking from a personal experience Amanda Andruzzi, writes on the topic of codependency.Read some of her articles, and feel free to leave a comment on some of them, she will respond personally: http://addictionblog.org/author/amanda/

kim
3:45 pm March 7th, 2018

My husband recently went through withdrawal from morphine. He tapered off over the long-term. He was on 90 mg morphine sulfate er for about 3years with some Norco added in. He first stopped the Norco about 2 years ago. Then he starting taking less and less morphine Over the last two years. He was down to one 15mg erotic pill a day for the last year. He quit that one pill cold turkey. He did think he could do it any other way than just not even have it in the house. He is two months out now. The 2 weeks were hell and then started to improve. He is generally ok now except for the insomnia. It is horrible. Up every 1 to 4 hours every night. Not much we can about it now, but was his taper not enough? Did that last cold turkey period do this? Will it get better? So proud of him for getting to this point but still be suffering. He’s been on these narcotics for a total of seven years. He has intractable pain from spinal surgeries. He had a Neuro stimulator implanted that works well enough to get him off the narcotics

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED